MAUDE Adverse Event Report: BECTON DICKINSON BD¿ SHARPS COLLECTOR; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON BD¿ SHARPS COLLECTOR; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305609
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/04/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturing location for this product is (b)(4).This site is an oem manufacturing site.Therefore, bd corporate headquarters in (b)(4) has been listed and the (b)(4) fda registration number has been used for the manufacture report number.Medical device expiration date: na.Initial reporter e-mail: (b)(6).A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported bd¿ sharps collector was missing its lid.The following information was provided by the initial reporter: "we ordered 6 each, and this one came in a box by itself without a cover.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Photo representation was provided for the complaint of missing lids.According to the dhr review process, the result showed there were no issues reported as missing lids during the manufacturing process for the lot number reported (2022940) under this complaint.A review of the ncmr¿s was performed; the result showed there were no issues reported like missing lids for the same part number throughout the last twelve months.Investigation: according with this investigation and the picture received, it can be seen that there are missing lids from the package and confirmed that the lot number reported (2022940) was manufactured by flex on (b)(6) 2022.Furthermore, the standard package corresponds to 5 products per box and in the report, customer describes that upon product arrival, product came in a box by itself without a cover.For this reason, it can be concluded that there are many variables that could generate this failure mode due to unknown handling and transportation, if the material is stored or if there are partial sales.Additional information is needed about the handling and storage within distributor facility to rule out that this issue was generated by distributors, because the distributors can do partial sells and the controls to handle remaining material is unknown, therefore, the likelihood that they send boxes with incorrect quantity could happen.As part of this investigation, a review of customer complaint records was performed; according with the cc¿s records, eight additional complaints were received through the last twelve months for the same part number and issue.In the previous complaints it was concluded that the product was incorrect handle by the distributor, due to there is controls to prevent this failure mode within the manufacturing process.On basis of picture sample being received, an investigation performed and potential root cause will be: non-controlled method to ship partial boxes to end user (re-packaging process).Non-controlled handling (within distributor facilities or during customs revision).

Brand Name
BD¿ SHARPS COLLECTOR
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14240245
Report Number2243072-2022-00591
Device Sequence Number14713335
Product Code FMI
UDI-Device Identifier00382903056095
UDI-Public00382903056095
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K943575
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number305609
Device Catalogue Number305609
Device Lot Number2022940
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/06/2022
Supplement Date Received by Manufacturer06/07/2022
Initial Report FDA Received Date04/28/2022
Supplement Report FDA Received Date07/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown